MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX BLU SYSTEM TEMPORARY FIXATION SCREW, CONTRA ANGLE; SCREW, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX BLU SYSTEM TEMPORARY FIXATION SCREW, CONTRA ANGLE; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00170.
 
Event or Problem Description
It was reported a temporary pin became irreversibly lodged in the contra angle driver.The surgeon was plating left sided rib with ribfix blu.The pin was able to be removed from the patient's bone without damaging the bone.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.The contra angle screwdriver and contra angle temporary fixation screw were returned for investigation with the temp fix screw stuck inside the collet of the driver.Functional testing was done by attempting to remove the temp fix screw.The temp fix screw could not be removed, therefore, the complaint is confirmed.The driver was disassembled for further inspection.When the cover of the head assembly was removed, it was noted that the temp fix screw had rotated inside the driver, which prevented it from being removed.The temp fix screw was rotated and removed from the collet.There was some debris that fell out upon removal of the temp fix screw.Dhr was reviewed and no discrepancies were found.Investigation results concluded that the reported event was due to excessive force being applied, beyond what is required to seat the temp fix screw.The excessive torque wore down the amount of interference between the sold shaft of the temp fix screw and the driver's collet, then caused the collet to rotate around the temp fix screw.The d-shaped hole in the driver's head assembly rotated around the temp fix screw and the locking end of the temp fix screw became stuck on the edge.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00170-1.

Brand Name
RIBFIX BLU SYSTEM TEMPORARY FIXATION SCREW, CONTRA ANGLE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8429034
Report Number0001032347-2019-00169
Device Sequence Number16479105
Product Code HRS
UDI-Device Identifier00841036202255
UDI-Public00841036202255
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-0017
Device Lot Number106440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1